Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Have been taking efavirenz for 18 months and still get sick
May 22, 2010

Hi Doc...

I have been taking efavirenz for 18 months now and I still feel surt of sick sometimes. I usually start feeling like that after two hours of taking it, and this discomfort can last for two or three hours...

I always take it at night, at the same time (9pm), sometimes my stomach is empty, sometimes not, then if I get something else to do but sleep, like going to party, dinner, the movies or just stucked at work...Imagine the driving back home scene...

I reduced drinking close to 0, don't do any drugs or eat faty meals either

Is this discomfort ever going to fade away?

Thank you. Dave

Response from Mr. Vergel

Dave

Food increases Efavirenz blood levels and possibly side effects. It sounds to me that your life style does not allow you to take this drug on an empty stomach. There is absolutely nothing wrong in telling your doctor that your life style gets in the way of taking this drug as recommended.

Don't struggle anymore. Talk to your doctor about other options. But if you switch from Atripla to other options you will be giving up the convenience of one pill (the combo of boosted Reyataz plus Truvada requires three pills once a day; Isentress plus Truvada require one pill twice a day and one pill once a day). Some people do not mind the extra pills as long they feel good.

Nelson



Previous
Atripla Sildenafil interaction
Next
Am I losing my memory due to HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement